Alert archive / Illinois / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 187, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Aug 10, 2017, 7:32 PM CDT for Bureau County, Putnam County, Illinois. It was in force for 15 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 10, 2017, 7:32 PM CDT (00:32 UTC)
- Expired
- Aug 10, 2017, 7:47 PM CDT
- In force
- 15 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bureau County, IL, Putnam County, IL
The radar
The Chicago radar (KLOT), 104 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 10, 7:34 PM CDT | TSTM WND GST 64 | Granville, IL | RELAYED BY WSPL RADIO/STUDSTILL MEDIA NEWS DIRECTOR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 10, 2:47 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 0.5 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 272 J/kg
- Mixed-layer CIN
- -92 J/kg
- Mixed-layer LCL
- 1326 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 104 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
340 WUUS53 KDVN 110032 SVRDVN ILC011-155-110100- /O.NEW.KDVN.SV.W.0187.170811T0032Z-170811T0100Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Quad Cities IA/IL 732 PM CDT THU AUG 10 2017 The National Weather Service in the Quad Cities has issued a * Severe Thunderstorm Warning for... Northern Putnam County in north central Illinois... Eastern Bureau County in north central Illinois... * Until 800 PM CDT * At 731 PM CDT, a severe thunderstorm was located over Spring Valley, or near Peru, moving east at 40 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Hennepin, Spring Valley, DePue, Granville, Ladd, Dalzell, McNabb, Mark, Cherry, Seatonville, Standard, Spring Valley Airport, Ottville and Florid. This includes Interstate 80 in Illinois between mile markers 67 and 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in the Quad Cities. && LAT...LON 4116 8933 4145 8926 4145 8917 4115 8916 TIME...MOT...LOC 0031Z 276DEG 34KT 4130 8918 HAIL...<.75IN WIND...60MPH $$ MCCLURE
2 follow-up statements
853 WWUS53 KDVN 110036 SVSDVN Severe Weather Statement National Weather Service Quad Cities IA/IL 736 PM CDT THU AUG 10 2017 ILC011-155-110100- /O.CON.KDVN.SV.W.0187.000000T0000Z-170811T0100Z/ Putnam IL-Bureau IL- 736 PM CDT THU AUG 10 2017 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT FOR NORTHEASTERN PUTNAM AND EAST CENTRAL BUREAU COUNTIES... At 736 PM CDT, a severe thunderstorm was located over Spring Valley, or near Peru, moving east at 30 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Hennepin, Spring Valley, DePue, Granville, Ladd, Dalzell, McNabb, Mark, Cherry, Seatonville, Standard, Spring Valley Airport, Ottville and Florid. This includes Interstate 80 in Illinois between mile markers 67 and 72. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a sturdy building. To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in the Quad Cities. && LAT...LON 4116 8933 4145 8926 4145 8917 4115 8916 TIME...MOT...LOC 0036Z 277DEG 26KT 4129 8917 HAIL...<.75IN WIND...60MPH $$ MCCLURE
245
WWUS53 KDVN 110047
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
747 PM CDT THU AUG 10 2017
ILC011-155-110057-
/O.CAN.KDVN.SV.W.0187.000000T0000Z-170811T0100Z/
Putnam IL-Bureau IL-
747 PM CDT THU AUG 10 2017
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PUTNAM AND EAST
CENTRAL BUREAU COUNTIES IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled.
A severe thunderstorm watch remains in effect until 900 PM CDT for
north central Illinois.
LAT...LON 4116 8933 4145 8926 4145 8917 4115 8916
TIME...MOT...LOC 0046Z 276DEG 34KT 4130 8918
$$
MCCLUREWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 10, 6:36 PM CDT, 56 minutes earlier.
Area forecast discussion, Aug 10, 6:36 PM CDT, 56 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 636 PM CDT Thu Aug 10 2017 ...AVIATION UPDATE... .SYNOPSIS... Issued at 259 PM CDT Thu Aug 10 2017 18Z surface data has a cold front running from central Wisconsin into far northern Kansas. Dew points were in the 60s ahead of the front with 50s behind the front. && .SHORT TERM...(This Evening through Friday) ISSUED AT 259 PM CDT Thu Aug 10 2017 The cold front will sweep through the area this evening. Showers and thunderstorms will be seen along and ahead of the front through sunset. After sunset, convection will quickly dissipate with all but the far south clear of precipitation by midnight. After midnight, any lingering showers in the far south will dissipate with the entire area dry by sunrise Friday. On Friday, dry conditions will be seen across the area as high pressure builds into the area. Wrap around clouds from the departing storm system are expected to persist through the morning north of highway 30 before clearing occurs during the afternoon. Temperatures tonight and Friday will average a little below normal. .LONG TERM...(Friday Night through Thursday) ISSUED AT 259 PM CDT Thu Aug 10 2017 Friday and Saturday Sfc high pressure will overspread the Upper Midwest behind the departing sfc low and cold front. Slightly below average temps in the upper 70s to lower 80s for highs and 50s for lows are expected. Humidity will be very comfortable with dewpoints also in the 50s. Sunday Chance for showers (20-30%) across the south on Sunday. SE low-level flow in the sfc-850mb layer will increase moisture transport and isentropic lift across northern Missouri and southern Iowa into west- central Illinois. The NAM/GFS have showers as early as the afternoon lasting into Sunday night, while the ECMWF is dry until the evening. Overall, forcing appears weak and instability will be low, so left thunder out of the forecast. Monday and Tuesday Beautiful August weather continues. Another sfc high is forecast to slowly slide through the Upper Midwest and Great Lakes through early next week. Model blend has highs near 80 F Monday then lower to middle 80s by Tuesday (warmest southwest CWA). Wednesday and Thursday Approaching shortwave trough warrants shower chances mid to late week. As low-level moisture increases, chances for thunderstorms will return as well. Synoptically this does not look like a strong system, which means the threat for widespread significant rain through Thursday is very low. && .AVIATION...(For the 00Z TAFS through 00Z Friday Evening) ISSUED AT 629 PM CDT Thu Aug 10 2017 Cold front will move through eastern Iowa and northern Illinois through 08z/11. IFR/LIFR conditions can be expected with TSRA ahead of the cold front. Otherwise, expect VFR conditions outside of TSRA. After 08z/11 MVFR cigs are expected to move into northeast Iowa and possibly northern Illinois. Localized MVFR/IFR vsbys are possible prior to sunrise but this was not included in the 00z TAFs. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...08 SHORT TERM...08 LONG TERM...Uttech AVIATION...08
Hazardous weather outlook, Aug 10, 4:06 AM CDT, 15 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 406 AM CDT Thu Aug 10 2017 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-110915- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 406 AM CDT Thu Aug 10 2017 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT This afternoon...scattered thunderstorms are expected to develop around 4 PM ahead of a weak cool front, mostly along and east of the Mississippi River. The strongest storms may approach severe levels with hail 1 inch or more the main risk, with gusty winds of 40 to 55 mph with isolated 60 mph possible a secondary risk. These storms should move east of the region by mid evening. The Storm Prediction Center has the outlook area under a marginal risk for severe storms this afternoon. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in spotty locations, mostly between 4 and 8 PM this afternoon. Please report any severe weather or near severe weather to this NWS forecast office. Nichols/12
In the hours before
Local storm report, Aug 10, 6:05 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
605 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL CAMANCHE 41.79N 90.28W
08/10/2017 E1.50 INCH CLINTON IA PUBLIC
RELAYED BY NWS EMPLOYEE. TIME ESTIMATED.
&&Local storm report, Aug 10, 6:22 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
622 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL CLINTON 41.84N 90.23W
08/10/2017 M1.25 INCH CLINTON IA CO-OP OBSERVER
&&
PETERSLocal storm report, Aug 10, 6:34 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
634 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TSTM WND DMG NAUVOO 40.55N 91.38W
08/10/2017 HANCOCK IL LAW ENFORCEMENT
BRANCHES DOWN ON POWER LINES IN NAUVOO. RELAYED BY
SHERIFF OFFICE. TIME ESTIMATED.
&&Local storm report, Aug 10, 6:40 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
640 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND GST 5 NNW HASKINS 41.40N 91.58W
08/10/2017 E60.00 MPH WASHINGTON IA PUBLIC
ALSO QUARTER SIZED HAIL.
0353 PM HAIL 5 NNW HASKINS 41.40N 91.58W
08/10/2017 E1.00 INCH WASHINGTON IA PUBLIC
ALSO WIND GUSTS TO 60 MPH.
0400 PM HAIL 4 NW HASKINS 41.37N 91.59W
08/10/2017 M1.50 INCH WASHINGTON IA AMATEUR RADIO
TIME ESTIMATED BASED ON RADAR
0400 PM TSTM WND DMG 4 NW HASKINS 41.37N 91.59W
08/10/2017 WASHINGTON IA AMATEUR RADIO
TREES DOWN NEAR THE INTERSECTION OF COUNTY ROAD G36 AND
SPRUCE AVE
0420 PM TSTM WND GST 4 N COTTER 41.35N 91.47W
08/10/2017 E60.00 MPH LOUISA IA TRAINED SPOTTER
ESTIMATED 40 TO 60 MPH WIND GUSTS. SEVERAL SMALL BRANCHES
BLOWN DOWN. ALSO NICKEL HAIL. CORRECTED TYPO.
0431 PM HAIL COLUMBUS JUNCTION 41.28N 91.36W
08/10/2017 M0.50 INCH LOUISA IA TRAINED SPOTTER
0432 PM HAIL DEWITT 41.82N 90.55W
08/10/2017 E0.75 INCH CLINTON IA NWS EMPLOYEE
0455 PM HAIL SW LOW MOOR 41.80N 90.36W
08/10/2017 M0.88 INCH CLINTON IA TRAINED SPOTTER
0458 PM HAIL N FOLLETTS 41.75N 90.35W
08/10/2017 M1.00 INCH CLINTON IA LAW ENFORCEMENT
0500 PM HAIL CAMANCHE 41.79N 90.28W
08/10/2017 E1.50 INCH CLINTON IA PUBLIC
RELAYED BY NWS EMPLOYEE. TIME ESTIMATED.
0505 PM HAIL CLINTON 41.84N 90.23W
08/10/2017 M1.25 INCH CLINTON IA CO-OP OBSERVER
0509 PM HAIL 2 ENE CLINTON 41.85N 90.19W
08/10/2017 M0.25 INCH CLINTON IA TRAINED SPOTTER
0516 PM HAIL 2 ESE KEOSAUQUA 40.72N 91.92W
08/10/2017 M0.75 INCH VAN BUREN IA TRAINED SPOTTER
0520 PM HAIL 2 WSW NEWTON CORNERS 41.72N 90.15W
08/10/2017 M1.00 INCH WHITESIDE IL TRAINED SPOTTER
0537 PM HAIL ESE ERIE 41.66N 90.08W
08/10/2017 E1.00 INCH WHITESIDE IL TRAINED SPOTTER
ALSO WIND GUSTS TO 45 MPH.
0602 PM TSTM WND DMG NAUVOO 40.55N 91.38W
08/10/2017 HANCOCK IL LAW ENFORCEMENT
BRANCHES DOWN ON POWER LINES IN NAUVOO. RELAYED BY
SHERIFF OFFICE. TIME ESTIMATED.
&&
PETERSLocal storm report, Aug 10, 6:45 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT THU AUG 10 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST 1 ESE ANNAWAN 41.39N 89.89W
08/10/2017 E60 MPH HENRY IL TRAINED SPOTTER
&&
PETERSSpecial weather statement, Aug 10, 7:18 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
718 PM CDT THU AUG 10 2017
ILC011-155-110045-
Putnam-Bureau-
718 PM CDT THU AUG 10 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PUTNAM AND CENTRAL
BUREAU COUNTIES UNTIL 745 PM CDT...
At 718 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Ladd to near Tiskilwa to near
Bradford. Movement was southeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with these
storms.
Locations impacted include...
Princeton, Hennepin, Spring Valley, Henry, DePue, Granville, Ladd,
Wyanet, Tiskilwa, Dalzell, Buda, Bureau Junction, McNabb, Putnam,
Mark, Cherry, Malden, Seatonville, Magnolia and Standard.
This includes the following highways...
Interstate 80 in Illinois between mile markers 50 and 72.
Interstate 180 between mile markers 1 and 13.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4110 8936 4112 8934 4115 8933 4115 8964
4123 8964 4124 8983 4137 8962 4153 8942
4146 8917 4110 8916
TIME...MOT...LOC 0018Z 300DEG 24KT 4141 8924 4128 8945 4114 8958The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 7:18 PM CDT | Special Weather Statement | DVN | Bureau, Putnam | 27 min |
| Aug 10, 7:50 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 25 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.